Winter Storm, Fluvanna
- When
- February 11, 11:00 PM EST to February 12, 9:00 AM EST
- Where
- Fluvanna forecast zone
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 37.842, -78.277 (the zone’s center; the record gives no point)
A winter storm produced four to as much as seven inches of snow across Fluvanna and Louisa counties. The snow caused hazardous driving conditions, which resulted in numerous accidents.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
A winter storm produced four to as much as seven inches of snow across Fluvanna and Louisa counties. The snow caused hazardous driving conditions, which resulted in numerous accidents. The highest amounts were reported in Mineral in Louisa county 7", Louisa in Louisa county 6.5", Palmyra in Fluvanna county 6", and Cuckoo in Louisa county 5".
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 11, 10:36 PM EST, 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1036 PM EST SAT FEB 11 2006
.SHORT TERM (REST OF TONIGHT)...
LEFT WRNG/ADVSYS ALONE OVRNGT...AS HAVE RECEIVED SNOW REPORTS OF 1
TO 3 INCHES SO FAR IN CNTIES N AND W OF RIC. THINK SNOW WILL
CONTINUE AND POSSIBLY ENHANCE ON RDR OVRNGT THRU SUN MORNG...ESPLY N
AND W OF A DAN-PTB-SBY LINE...AS UPR LVL SYS APPROACHES/DEFORMATION
ZN AND UPR LVL JET DYNAMICS LIFT THRU FA.
&&
.PREVIOUS DISCUSSION...
(ISSUED 327 PM EST SAT FEB 11 2006)
SHORT TERM (TONIGHT THROUGH TUESDAY)...
RAIN SNOW LINE HASNT CHANGED MUCH TDA...WITH MAINLY WET SNOW N OF
A FVX TO OFP LINE...AND MAINLY RAIN S OF THAT LINE. RAIN LIKEWISE
ACRS THE MD ERN SHORE...WHERE PERSISTENT E WIND HAS KEPT BL TEMPS
UP IN THE UPPER 30S AND LOWER 40S. EVEN WHERE SNOW HAS BEEN
FALLING FOR HOURS...NOT MUCH IN THE WAY OF ACCUMULATION...WITH
REPORTS OF ABOUT HALF AN INCH RECEIVED A SHORT TIME AGO...IN
LOUISA...FLUVANNA AND CUMBERLAND COUNTIES.
LATEST WATER VAPOR IMAGERY SHOWS UPPER VORT LOBE PIVOTING ACRS ERN KY
AND ERN TN...HEADING INTO VA AND NC. DRY SLOT INDICATED SE OF THIS
FEATURE...AND PRECIP HAS ENDED FOR TIME BEING OVER PORTIONS OF
CENTRAL AND WRN NC. HOWEVER...ALREADY SEEING ECHOES FILLING IN AHD
OF THIS VORT LOBE...FROM NCNTRL NC...NWD ACROSS THE VA PIEDMONT.
THINK THIS IS THE START OF THE WRAP AROUND/DEFORMATION BAND...INDICATED IN
THE MODELS...AND THIS SHOULD PROVIDE A PERIOD OF SNOW OVER NW HALF
OF FA...STARTING N OVER NW COUNTIES. EXPECTING A CHANGEOVER FROM
RAIN TO SNOW TONIGHT...NE COUNTIES...INCLUDING NRN NECK...AND MD
ERN SHORE. THIS BAND OF SNOW SHOULD KEEP ACCUMULATIONS GOING FOR
NRN NECK AND MD ERN SHORE SUN MORNING.
THINK FORECAST PLAYING OUT MORE OR LESS AS EXPECTED. HOWEVER...AM
CONCERNED THAT PERIOD OF ACCUMULATING SNOW MAY NOT BE LONG ENOUGH TO
REACH HIGHER END OF FCST RANGE...GIVEN ABOVE FREEZING SFC
TEMPS...AND WETNESS OF SNOW...ALTHOUGH WILL SEE SNOW START TO
STICK NW ZONES...SHORTLY...AS SUN SETS. ALSO...SOME CONCERN OF DRY
SLOTTING SRN ZONES...MAINLY IN THE ADVSY AREA.
BASED ON THIS...PLAN IS TO KEEP HEADLINES AS IS...BUT GO WITH LOWER
AMOUNTS SOMEWHAT FROM CURRENT LEVELS.
LONG TERM (TUE NIGHT THROUGH SATURDAY)...
FAIRLY STRAIGHTFORWARD FORECAST IN THE LONG TERM. UPR RDGG BUILDS
ALONG EASTERN SEABOARD BY MIDWEEK SIGNALING A DRY FCST WITH
MODERATING TEMPS WITH WELL ABV NORM READINGS BY END OF WEEK.
FOLLOWING HPC SUGGESTION FOR A LATER FRONTAL PASSAGE (AND PCPN CHCS)
LATE IN THE WEEK MORE IN LINE WITH ECMWF.
AVIATION...
CIGS/VSBYS WILL CONT TO DETERIORATE THIS EVE AS STEADIER/HEAVIER
PCPN MOVES IN. MNLY IFR/LIFR THROUGHOUT THE NIGHT WITH SOME GRADUAL
IMPROVEMENT TO MVFR BY LATE SUNDAY MORN.
MARINE...
LOW PRES MOVES OFF VA CAPES THIS EVE AND DEEPENS RAPIDLY OFF
DELMARVA/NJ COASTS TONIGHT. SOME STRENGTHENING OF EASTERLY FETCH
THIS EVE WILL HELP BUILD SEAS INTO 5+ FT RANGE EARLY TNGT WITH UP TO
10 FT SEAS PSBL ACRS NRN CSTL WTRS BEFORE WINDS TURN MORE NNW TWD
SUNDAY MORN. GALE FORCE WINDS AT LEAST VIA GUSTS ARE LIKELY SUNDAY
MORN AS STORM SYSTEM DEEPENS TO NE. WINDS (AND WAVE/SEAS) GRADUALLY
DECREASING LATE SUNDAY INTO SUNDAY NIGHT AS STORM PULLS AWAY.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HEAVY SNOW WARNING FOR MDZ021 UNTIL 2 PM SUNDAY.
...HEAVY SNOW WARNING FOR MDZ022>024 UNTIL 2 PM SUNDAY.
...SNOW ADVISORY FOR MDZ025 UNTIL 2 PM SUNDAY.
NC...SMALL CRAFT ADVISORY FOR NCZ102 UNTIL 5 AM SUNDAY.
VA...HEAVY SNOW WARNING FOR VAZ048-049-060>062-068>071 UNTIL 7 AM
SUNDAY.
...HEAVY SNOW WARNING FOR VAZ063-064-074>076 UNTIL 2 PM SUNDAY.
...SNOW ADVISORY FOR VAZ065>067-079-080-087-088 UNTIL 7 AM SUNDAY.
...HEAVY SNOW WARNING FOR VAZ072-073-077-078-085 UNTIL 2 PM
SUNDAY.
...SNOW ADVISORY FOR VAZ081>084-086-089>091-099-100 UNTIL 2 PM
SUNDAY.
...GALE WARNING FOR VAZ086 FROM 5 AM SUNDAY TO 2 PM SUNDAY.
...SMALL CRAFT ADVISORY FOR VAZ086 UNTIL 5 AM SUNDAY.
MARINE...GALE WARNING FOR ANZ630>632 FROM 5 AM SUNDAY TO 2 PM SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ630>632-650-652-654-656-658 UNTIL
5 AM SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ633 UNTIL 2 PM SUNDAY.
...GALE WARNING FOR ANZ650-652-654-656-658 FROM 5 AM SUNDAY TO 7
PM SUNDAY.
&&
SHORT TERM...GINGRICHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 612 AM EST SAT FEB 11 2006 MDZ021>024-VAZ048-049-060>064-069>078-085-121115- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX- 612 AM EST SAT FEB 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING THROUGH NOON ON SUNDAY. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS...WBCWSWAKQ WITH WMO ID WWUS41. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MDZ025-VAZ065>068-079>084-086>091-099-100-121115- MARYLAND BEACHES-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-ACCOMACK-NORTHAMPTON VA- 612 AM EST SAT FEB 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A SNOW ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING THROUGH 7 AM ON SUNDAY. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS...WBCWSWAKQ WITH WMO ID WWUS41. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>632-650-652-654-656-658-670-121115- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM- 612 AM EST SAT FEB 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN. .DAY ONE...TODAY AND TONIGHT... GALE WARNINGS HAVE BEEN POSTED FOR TONIGHT AND SUNDAY. PLEASE REFER TO THE LATEST COASTAL WATERS FORECAST FOR FURTHER DETAILS...WBCCWFAKQ WITH WMO ID FZUS51. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ633-NCZ012>017-030>032-102-VAZ092>098-121115- CURRITUCK SOUND-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 612 AM EST SAT FEB 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN...NORTHEAST NORTH CAROLINA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HURLEY
The national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490280, 5490281.